Polycystic Ovarian Syndrome (PCOS) Community
Sore Breast on Metformin
About This Community:

This patient support community is for discussions relating to PCOS including anxiety, baldness or thinning hair, high blood pressure, high cholesterol, depression, type 2 diabetes, genetics, heart problems, increased hair growth (hirsuitism), infertility, menstruation (periods), obesity, ovarian cysts, pelvic pain, pregnancy, skin problems, sleep disorders, and weight gain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sore Breast on Metformin

I have been on Metformin for six weeks now and i had a period at day 44 (i normally go 70+ days).  I did a pregnancy test the day before i came on and it was neg.  But since i've finished i keep getting pain in my breast.  It isnt constant but when it comes it's quite painful i've also had mild lower abdominal pain.  I'm quite sure i'm not pregnant, and i think it might be a side effect from the Metformin.

Yesterday i had a Hysterosalpingogram, i went ahead with the test as i was quite sure there was no chance i could be pregnant, but today my boobs are still sore so i have been trying to find in formation on the net but every question i enter on to google it comes back with the answer 'are you pregnant!'

So first i need to know if it's possible to get sore boobs while taking metformin and secondly if i am pregnant (which i doubt) what damage would the Hysterosalpingogram do to the developing cells?

Many thanks
Missymag
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
I started taking metformin for my pcos about 3 weeks ago. I am also noticing pains and tingling every now and then in my breast. It occurs  more often on one side but sometimes on the other too.  In general my breast seem to be getting fuller. When I physically examine them they feel like there is more in them. A friend of mine who is a peditrician said it was probably the metformin waking up my body and ovaries an such. She said taking metformin was like going to they gym. You use muscles you don't normally use and for awhile afterwards they are sore. She said since my hormones and such have been so off for such a long time, the metformin is waking all my womanly parts up and that is probably why my breast are changing and I am starting to get pelvic cramps and such. Maybe it is the same with you.
Oh and everyone tells me that I am probably just pregnant but all test say Negative. I am going to the gyno tomorrow for my yearly so I am hoping to get some questions answered by her.
Blank
Avatar_f_tn
swollen breast is a common sign of ovulation (remember puberty? LoL) and metformin increases ovulation in 45% of women who take it!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Polycystic Ovarian Syndrome (PCOS) Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Women's Health Answerers
Avatar_f_tn
Blank
aisha910
dayton, OH
9039460_tn?1401809405
Blank
sammy932
Trinidad and Tobago